Pain after restylane go pre-jowl area. Compressed nerve? (photo)

I've had filler to my nasolabial and pre jowl areas three days ago. When she injected to my left side of the pre jowl I felt a sharp pain, and numbness that went out to my ear. She said she might have hit a nerve. Now it is still painful in this area, especially when I talk or smile or use the muscles. I still have a weird sensation going out to my ear. Should I remove the filler? There is no signs of blanching or necrosis. Much of the swelling has gone down, but slightly more that other areas.

Doctor Answers 5

Pain after Injection

The nerve must have been irritated from your facial injection.  If it is not relieved through motrin or other pain killers then you should return to your treating physician for Vitrase to dissolve the product.  Please consult a board certified dermatologist with expertise with facial cometic injections.  Best, Dr. Green

Pain after injection of Restylane

 Thank you for sharing your question. A nerve must have been irritated by the injections. Try compresses and anti-inflammatory medications to diminish the discomfort. Let your injecting physician know about the problem. It will probably completely resolve in a short time.
Feel better.

Nerve Sensitivity After Filler

Thank you for sharing your concerns and your photo.  Based on the symptoms, the sensory nerve was likely traumatized.  If the pain or numbness is worsening, you can use hyaluronidase to dissolve some or all of the filler in that area.  If the symptoms are stable, you can consider using an anti-inflammatory (NSAID) or even Neurontin.  To more rapidly restore the nerve function, I occasionally utilize a facial TENS unit. 

Please return to your dermatologist or plastic surgeon for further evaluation. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

#Juvederm, #Vobella, #Volift, #Voluma, #Restylane, #Perlane, #RestylaneLyft, #RestylaneSilk, #Emervel, #Belotero, #Radiesse, #Sculptra, #Allergan, #Galderma, #Merz, #filler, #fillers, #cosmetics, #cosmeticsurgery, #dermatology, #plasticsurgery, #aging, #antiaging, #RefreshDermatology

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 11 reviews

Nerve irritation during injection of facial filler

Thank you for your Q and the Pix. 

It is very likely that the nerve was irritated during the injection as it caused the sharp pain and referred pain to your ear.

Try NSAIDs and see the physician if it does not get better in 2 days.

Dr Karamanoukian

Numbness After Filler Injections

Its like like the nerve was just injured and all the sensation will come back. You should be on oral diurectics, oral prednisone and oral neurontin in my opinion.  Some people have a "wait and see" mentality but I like to try and stimulate the nerve to repair itself more quickly.  Venus legacy treatments also help.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.